zbMATH — the first resource for mathematics

Design of adaptive variable structure controllers for perturbed time-varying state delay systems. (English) Zbl 0966.93101
A class of continuous-time uncertain linear systems with time delay is considered. Based on a suitable Lyapunov function, a variable structure control strategy is proposed. Under suitable assumptions, this strategy guarantees globally asymptotic stability of the closed-loop system. The proposed strategy is composed of three parts: a linear state feedback part, a nonlinear switching part and an adaptive part. The use of the adaptive technique allows to overcome the unknown upper bound of the perturbations so that the sliding condition can be satisfied. An illustrative example and the corresponding computer simulations are also presented.

93D21 Adaptive or robust stabilization
93B12 Variable structure systems
93C23 Control/observation systems governed by functional-differential equations
LMI toolbox
Full Text: DOI
[1] Liu, P.L.; Su, T.J., Robust stability of interval time-delay systems with delay-dependence, Systems control lett., 33, 231-239, (1998) · Zbl 0902.93052
[2] Petersen, I.R.; Hollot, C.V., A Riccati equation approach to the stabilization of uncertain linear systems, Automatica, 22, 4, 397-411, (1986) · Zbl 0602.93055
[3] Cheres, E.; Gutman, S.; Palmor, Z.J., Stabilization of uncertain dynamic systems including state delay, IEEE trans. automat. control, AC-34, 11, 1199-1203, (1989) · Zbl 0693.93059
[4] Shen, J.C.; Chen, B.S.; Kung, F.C., Memoryless stabilization of uncertain dynamic delay systemsriccati equation approach, IEEE trans. automat. control, AC-36, 5, 638-640, (1991)
[5] Phoojaruenchanachai, S.; Furuta, K., Memoryless stabilization of uncertain linear systems including time-varying state delays, IEEE trans. automat. control, AC-37, 7, 1022-1026, (1992) · Zbl 0767.93073
[6] Choi, H.H.; Chung, M.J., Memoryless stabilization of uncertain dynamic systems with time-varying delayed states and controls, Automatica, 31, 9, 1349-1351, (1995) · Zbl 0825.93654
[7] Shyu, K.K.; Yan, J.J., Robust stability of uncertain time-delay systems and its stabilization by variable structure control, Int. J. control, 57, 1, 237-246, (1993) · Zbl 0774.93066
[8] Luo, N.; de la Sen, M., State feedback sliding mode control of a class of uncertain time delay systems, IEE proc. -D, 140, 4, 261-274, (1993) · Zbl 0786.93081
[9] Mahmoud, M.S.; Al-Muthairi, N.F., Quadratic stabilization of continuous time systems with state-delay and norm-bounded time-varying uncertainties, IEEE trans. automat. control, AC-39, 10, 2135-2139, (1994) · Zbl 0925.93585
[10] Sun, Y.J.; Hsieh, J.G., A note on the stability of uncertain time-lag systems, J. franklin inst., 332B, 5, 619-631, (1995)
[11] Shen, J.C., Designing stabilising controllers and observers for uncertain linear systems with time-varying delay, IEE proc. control theory appl., 144, 4, 331-333, (1997) · Zbl 0885.93049
[12] DeCarlo, R.A.; Zak, S.H.; Mattews, G.P., Variable structure control of nonlinear multivariable systemsa tutorial, Proc. IEEE, 76, 3, 212-232, (1998)
[13] V.I. Utkin, Sliding Modes and their Application in Variable Structure Systems, MIR, Moscow, 1978. · Zbl 0398.93003
[14] Cheng, C.C.; Liu, I.M., Design of MIMO integral variable structure controls, J. franklin inst., 336, 7, 1119-1134, (1999) · Zbl 0964.93020
[15] Shyu, K.K.; Yan, J.J., Variable-structure model following adaptive control for systems with time-varying delay, Control theory adv. technol., 10, 3, 513-521, (1994)
[16] Drazenovic, B., The invariance conditions in variable structure system, Automatica, 5, 287-295, (1969) · Zbl 0182.48302
[17] Zak, S.H.; Hui, S., On variable structure output feedback controller for uncertain dynamic systems, IEEE trans. automat. control, AC-38, 10, 1509-1512, (1993) · Zbl 0790.93027
[18] Mahmoud, M.S., Dynamic control of systems with variable state-delay, Int. J. robust and nonlinear control, 6, 123-146, (1996) · Zbl 0853.93091
[19] Khalil, H.K., Nonlinear systems, (1992), Macmillan New York · Zbl 0626.34052
[20] Feng, G.; Jiang, Y.A., Variable structure based decentralized adaptive control, IEE proc. control theory appl., 142, 5, 439-443, (1995) · Zbl 0845.93008
[21] Yoo, D.S.; Chung, M.J., Avariable structure control with simple adaptation laws for upper bounds on the norm of the uncertainties, IEEE trans. automat. control, AC-37, 6, 860-864, (1992)
[22] E. M. Jafarov, and R. Tasaltim, Design of longitudinal variable structure flight control system for the F-18 aircraft model with parameter perturbations, Proceedings of IEEE International Symposium on Computer Aided Control System Design, Hawaii, August 1999, pp. 607-612.
[23] Kreindler, E.; Jameson, A., Conditions for nonnegativeness of partitioned matrices, IEEE trans. automat. control, AC-17, 2, 147-148, (1972) · Zbl 0262.15015
[24] P. Gahinet, A, Nemirovski, A. J. Laub, and M. Chilali, The LMI Control Toolbox, The Math Works Inc., 1995.
[25] Slotine, J.-J.E.; Sastry, S.S., Tracking control of nonlinear system using sliding surface with application to robot manipulators int. J. control, 38, 465-492, (1983) · Zbl 0519.93036
[26] Ioannou, P.A.; Kokotovic, P.V., Adaptive systems with reduced models, (1983), Springer New York · Zbl 0516.93017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.